Alert archive / Missouri / Special Weather Statements in 2020
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Apr 11, 2020, 11:21 PM CDT for Clark County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2020, 11:21 PM CDT (04:21 UTC)
- Expired
- Apr 11, 2020, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
County Clark County, MO
The radar
The Quad Cities radar (KDVN), 156 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WWUS83 KDVN 120421
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
1121 PM CDT Sat Apr 11 2020
MOC045-199-120445-
Scotland-Clark-
1121 PM CDT Sat Apr 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SCOTLAND
AND CLARK COUNTIES UNTIL 1145 PM CDT...
At 1121 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Granger to Kahoka. Movement was
northeast at 35 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Kahoka, Warsaw, Wayland, Alexandria, Luray, Granger, St.
Francisville, Revere, Arbela, Anson, Clark County Fairgrounds,
Chambersburg, Ashton, Heath Memorial Conservation Area, Battle of
Athens Campground, Prospect Grove, Clark City, Peaksville, Neeper and
Medill.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4032 9179 4052 9212 4061 9178 4061 9173
4058 9169 4055 9168 4054 9162 4051 9162
4046 9157 4046 9152 4044 9153 4041 9153
4040 9149 4038 9148 4037 9146 4039 9144
4038 9142 4038 9143 4036 9145 4032 9147
TIME...MOT...LOC 0421Z 247DEG 32KT 4054 9201 4041 9171
$$
GibbsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Apr 11, 9:14 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 11, 9:14 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 914 PM CDT Sat Apr 11 2020 .UPDATE... Issued at 908 PM CDT Sat Apr 11 2020 Widespread rain showers and a few storms (one of which became a supercell in the south tonight, and produced quarter size hail!), has moved into the far eastern CWA. The next round of showers and storms is likely coming from the activity in northwest MO. I began updates to lower pops, then went outside, and well, that's really heavy drizzle ongoing out there! Thus, I now have updated to go categorical for the evening along and just north of the surface front. Between 8-9pm, Davenport had 0.02" in drizzle, thus the pops will not overcomplicate things, and remain focused on rain. ERVIN && .SYNOPSIS... Issued at 243 PM CDT Sat Apr 11 2020 The first wing of precipitation with this wet weekend period moved through portions of the forecast area today. As of mid- afternoon, new showers and thunderstorms were developing across northeast Missouri on the nose of the low level jet, with additional showers and thunderstorms developing on a warm-front which was bisecting the forecast. In the large-scale, 2 primary areas focus can be seen. The first is a shortwave trough over Idaho/Montana, with a second upper level low over the desert southwest. Ahead of these 2 systems, low pressure over the plains and high pressure over the southeast has allowed moisture to be pulled northward and with a weak shortwave moving overhead. && .SHORT TERM...(This Evening through Sunday Night) ISSUED AT 243 PM CDT Sat Apr 11 2020 Key Messages: Wet period for the forecast area through Sunday night as a dynamic storm system moves across the central part of the country. Rain and thunderstorms will occur with much colder temperatures on the back side. Forcing occurring with the passing of a weak mid-level shortwave trough and ascent in the southerly flow has allowed for showers and thunderstorms to break out this afternoon. The nose of the 850mb moisture transport was pointed right at the southwest part of the forecast area late this afternoon. Low level moisture transport will expand northeast through tonight and with continued mid level weak forcing, expect further expansion of the precipitation across the forecast area into the overnight hours. Isolated to scattered thunderstorms are also possible this evening, primarily near and south of Interstate-80, where MU CAPEs of around 500 J/Kg are being observed. While severe storms are not anticipated, one storm in northeast Missouri this afternoon did produce nickel size hail so it is not out of the question for any stronger storms to produce hail through this evening. Precipitation activity is expected to reduce in coverage during the overnight hours and into Sunday morning as a little break comes from the large scale ascent. However, low levels will remain saturated and with the low level jet still focused on the area to provide some lift, thinking there may be a period with no showers, but persistent drizzle. Going through the day on Sunday, the system over the desert southwest will move across Texas and into the Oklahoma/Arkansas area. This system will be the focus for severe storms across the southeast CONUS on Sunday, and while it will put a halt on the direct push of low level moisture into the area, models are still showing some moisture being pulled into the forecast area still over the front associated with that system. The second upper level system mentioned earlier will be moving across the plains during the day, which will be bringing with it a strong cold front and associated upward motion. This system will produce heavy snow, but the thinking is still that the accumulation of snow will stay to the northwest of the forecast area. The 12Z GFS is well faster than the other models with bringing in the colder air and would suggest a switchover to snow Sunday afternoon in areas northwest of Marengo to Manchester, however currently thinking this is too fast and the model is too dynamic with this system so kept a slower changeover, with the cold air not getting into the area until much of the precipitation passes. So at this time, only anticipating minor, if any accumulations. The other thing to consider is the models are indicating a good frontogenetical band of precipitation will develop on Sunday across eastern Iowa. Strong lift with this frontogenesis could produce heavy rain, and if any of these showers/thunderstorms are able to train across the same areas, moderate to heavy amounts of rain can be expected. Again, following the passage of the front Sunday night, temperatures will drop significantly, with lows in the upper 20s and 30s expected. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 243 PM CDT Sat Apr 11 2020 Key Message: Well below normal temperatures next week with several nights/ mornings with frost/freeze conditions likely. For much of next week April 13-17th our weather looks to be governed by an anomalously cold and deep upper trough. This will result in unseasonably cold air with temperatures well below normal. Highs will be mainly in the 40s, with lows in the 20s to near the freezing mark. Some areas on Monday, especially north, may not get out of the 30s for highs due to the strong cold advection on brisk NW winds making it feel more like the teens and 20s. These winds could be near advisory levels sustained at 20-30+ mph and gusting over 40 mph. Can't rule out some flurries at times as well on Monday in the cyclonic flow. Speaking of precipitation, there is more chances mid to late week of which could be predominantly snow. Even a bit of a signal for more widespread precipitation possibly Thursday night or Friday, but significant spread exists with the guidance on location. By next weekend there is some signs that the flow could trend more zonal allowing for a warming trend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) ISSUED AT 623 PM CDT Sat Apr 11 2020 A stationary front will separate cool, wet, IFR conditions north from mild showery/thunderstorm weather south through tomorrow. Widespread rain will continue with IFR north of I-80, while mvfr to VFR will continue south of there through morning, then the moisture along the front, may be sufficient to bring IFR to MVFR to all areas Sunday during the day. Winds will be northeast on the cool side of the front, and south to southeast south of it. I have kept all precip as rain, though an isolated storm is possible at any time during the next 24 hours as a powerful storm system moves up over the region. && .HYDROLOGY... Issued at 815 PM CDT Sat Apr 11 2020 Evening Mississippi River forecasts are retained to the 4 Major forecasts. While routed water is falling a bit short, the possibility of local run off from rains in the next 24 warrant keeping this potential alive. ERVIN ..... Issued at 1040 AM CDT Sat Apr 11 2020 Crest location: The Mississippi flood crest is currently south of LD13. Camanche and LD14 are nearing a crest. Discussion: The snowmelt flood crest will continue moving downstream over the next 48 hours with it reaching Gregory Landing, MO on Monday. The current forecasts only takes into account about 20 percent of the expected rainfall this weekend. The river forecasts this evening will have 66 percent of the predicted rainfall while the Sunday morning forecasts will have what rain has fallen and what precipitation is still expected. Around 98 percent of the precipitation for this event will be in the form of rain with the potential for some snow occurring late Sunday night into Monday morning. The heavy rain will result in rises on tributary rivers. Parts of some tributary rivers may go above flood stage. For the Mississippi areas upstream of LD15 that have crested will see a slower rate of fall. From LD15 on downstream to Gregory Landing, MO this forecast heavy rainfall will prolong the crest at each location. In the worst case additional rises are possible. LD19 continues to have a crest just below flood stage. The forecast rainfall this weekend 'could' push the Mississippi at LD19 into flood depending upon how much rain occurs. A winter storm will create a band of heavy snow this weekend from northwest Iowa and southern Minnesota into northwest Wisconsin. When this snow melts it will keep water levels high on the Mississippi and may create additional rises on tributary rivers in eastern Iowa. In looking further out there continues to be a signal suggesting below normal precipitation for the second half of April across the Midwest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...Brooks SHORT TERM...Brooks LONG TERM...McClure AVIATION...Ervin HYDROLOGY...Pierce/Ervin
Hazardous weather outlook, Apr 11, 3:13 AM CDT, 20 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 313 AM CDT Sat Apr 11 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 313 AM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a slight chance for thunderstorms late this afternoon and overnight mainly south of a line from Fairfield to Monmouth. The main threat from these storms would be occasional lightning. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Snow amounts of a few tenths up to one inch will be possible Sunday evening and overnight, especially along and north of Highway 20. Accumulations will be mainly on grassy and elevated surfaces. Strong winds of 25 to 35 MPH, with gusts up to 45 MPH, will be possible late Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gibbs/Speck
In the hours before
Local storm report, Apr 11, 5:44 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL LA HARPE 40.58N 90.97W
04/11/2020 M1.00 INCH HANCOCK IL TRAINED SPOTTER
&&
HAASELocal storm report, Apr 11, 6:39 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 NE SCIOTA 40.59N 90.72W
04/11/2020 M0.88 INCH MCDONOUGH IL TRAINED SPOTTER
&&
ERVINSpecial weather statement, Apr 11, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1121 PM CDT Sat Apr 11 2020
MOC045-199-120445-
Scotland-Clark-
1121 PM CDT Sat Apr 11 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SCOTLAND
AND CLARK COUNTIES UNTIL 1145 PM CDT...
At 1121 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Granger to Kahoka. Movement was
northeast at 35 mph.
Half inch hail is possible with these storms.
Locations impacted include...
Kahoka, Warsaw, Wayland, Alexandria, Luray, Granger, St.
Francisville, Revere, Arbela, Anson, Clark County Fairgrounds,
Chambersburg, Ashton, Heath Memorial Conservation Area, Battle of
Athens Campground, Prospect Grove, Clark City, Peaksville, Neeper and
Medill.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4032 9179 4052 9212 4061 9178 4061 9173
4058 9169 4055 9168 4054 9162 4051 9162
4046 9157 4046 9152 4044 9153 4041 9153
4040 9149 4038 9148 4037 9146 4039 9144
4038 9142 4038 9143 4036 9145 4032 9147
TIME...MOT...LOC 0421Z 247DEG 32KT 4054 9201 4041 9171
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:37 AM CDT | Special Weather Statement | DVN | Henry | 38 min |
| Apr 12, 1:16 AM CDT | Special Weather Statement | DVN | Des Moines, Lee | 59 min |
| Apr 12, 3:42 AM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 36 hr |
| Apr 12, 10:20 AM CDT | River Flood Warning | DVN | Lee | 4 days |
| Apr 12, 3:12 PM CDT | Special Weather Statement | DVN | Jefferson | 48 min |
| Apr 12, 3:49 PM CDT | Special Weather Statement | DVN | Washington | 56 min |
| Apr 12, 4:14 PM CDT | Special Weather Statement | DVN | Dubuque, Jones | 31 min |
| Apr 12, 4:42 PM CDT | Special Weather Statement | DVN | Lee | 33 min |
| Apr 12, 4:53 PM CDT | Special Weather Statement | DVN | Muscatine | 52 min |
| Apr 12, 5:23 PM CDT | Special Weather Statement | DVN | Scott | 37 min |
| Apr 12, 1:54 AM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Warren | 81 min |
| Apr 12, 6:04 PM CDT | Special Weather Statement | DVN | Jo Daviess | 41 min |
Nearby
Special Weather Statements in Missouri, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.